Jump to content

POTS symptoms have been due to the med I was on!


AmyRS
 Share

Recommended Posts

I have a MAJOR update to share today.

I think I've only posted my story once before, but here's the latest.

On Monday I woke up and said to my husband that I felt different. When I put on my heart monitor like I do every day I looked and my rate was LOW! The Monday before I took my last pill, and exactly a week later my heart rate returned to normal! I'm still having breakthrough beats when i'm doing something (130s-140s) but my resting rate has been as low as 77! Usually it's anywhere between 90-115. So I guess this means that it WAS the Nortriptyline that was causing my heart problems. I can't believe the stupid doctors couldn't figure this out. Good thing I decided to go off them on my own to see what would happen. I've had some really bad headaches and tingling and some vision trouble, but I think I'm okay. Considering the heart stuff was only the icing on the cake, I'm not getting my hopes up too high just yet - I left my job because I was so sick before this heart stuff even happened, so it should be interesting to see how I feel now!

Today is day 4 of low rates. I don't even know what to do with myself! On Tuesday I did all my cleaning on my own - I didn't have to get my Mom to help me at all! It tired me out but I was able to do it!

I haven't told my dr about this yet - right now I think I'll still have the king of hearts monitor done next month, just to make sure the meds haven't done any damage or anything. That's my main concern right now - that this has done something to my heart!

I KNEW this wasn't anxiety/panic attacks and I FINALLY have my proof!!

Along with my heart rate being back to normal the pooling and cyanosis in my feet has gone as well. Amazing!

I am so angry at my stupid doctors! After doing some research on the net I found a study done on tricylics that showed some people developed orthostatic intolerance while on the meds. Why in the world did my doctors not take this as a serious option?!

Amy

Link to comment
Share on other sites

My neuro prescribed the Nortriptyline for numbness/tingling/sensations/headaches I was having, so it should be interesting to see if those things come back now that I'm off it. I've had a headache every day so far, but hopefully that's just temporary.

The worst part is that he also told me that the med couldn't be causing my heart to do this, and it's pretty obvious that it has been! ;)

Amy

Link to comment
Share on other sites

I was also hospitalized for over a week in the cardiac unit. The neuro and cardiologist both said the dosage I was on wasn't enough to cause my tachycardia - I was on 40mg a night. They made me stop it cold turkey but it didn't slow down at all, so when I was released from the hospital the neuro ordered me to go back onto it starting at 20mg and to build back up. I ended up deciding on my own to go off it again to see what would happen and if I could last longer than a week without it. I went down to 10mg a night for a whole week and then stopped. Exactly a week after my last pill my rate went down. ;)

Unbelieveable!!

Amy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...